Alert archive / Texas / Special Weather Statements in 2013
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at May 10, 2013, 10:10 PM CDT for Grimes County, Washington County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2013, 10:10 PM CDT (03:10 UTC)
- Expired
- May 10, 2013, 11:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Houston/Galveston, TX
Counties Grimes County, TX, Washington County, TX
The radar
The Ft Hood radar (KGRK), 106 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
603 WWUS84 KHGX 110310 SPSHGX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1010 PM CDT FRI MAY 10 2013 TXZ195>198-212-110400- BURLESON TX-BRAZOS TX-WALLER TX-WASHINGTON TX-GRIMES TX- 1010 PM CDT FRI MAY 10 2013 ...STRONG THUNDERSTORM FOR EASTERN BURLESON...SOUTHERN BRAZOS...NORTHWESTERN WALLER...WASHINGTON AND SOUTHWESTERN GRIMES COUNTIES UNTIL 1100 PM CDT... AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF SOMERVILLE...OR 11 MILES NORTH OF BRENHAM...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLLEGE STATION...BRENHAM...NAVASOTA...HEMPSTEAD...SOMERVILLE...SNOOK AND BURTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE WITH THESE STORMS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3065 9654 3063 9595 3006 9600 3016 9660 TIME...MOT...LOC 0305Z 275DEG 20KT 3033 9640 $$ 39
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at May 10, 7:57 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 10, 7:57 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
757 PM CDT FRI MAY 10 2013
.UPDATE...
RAISED RAIN CHANCES OVER THE WESTERN COUNTIES GENERALLY WEST OF A
LINE FROM MADISONVILLE TO HEMPSTEAD TO EDNA. A SURFACE BOUNDARY
WAS EVIDENT ON THE KGRK RADAR AND THUNDERSTORMS WERE DEVELOPING
ALONG THE LINE JUST WEST OF BURLESON AND WASHINGTON COUNTIES. THE
00Z SOUNDINGS SHOW THE BEST INSTABILITY IS LIKELY OVER THE WESTERN
AND SOUTHWESTERN SET OF COUNTIES...LIKELY ALONG AND SOUTH OF THE
SURFACE BOUNDARY. EARLY EVENING UPDATE GOING OUT AND WILL REASSESS
THE SITUATION AT LEAST ONCE MORE BETWEEN NOW AND 10 PM.
40
&&
.PREV DISCUSSION... /ISSUED 634 PM CDT FRI MAY 10 2013/
DISCUSSION...
00Z TAF DISCUSSION IN AVIATION SECTION.
AVIATION...
TOUGH SITUATION WITH ONGOING CONVECTION MOVING INTO C TX THIS
EVENING. NONE OF THE MESOSCALE MODELS REALLY HAVE A GOOD HANDLE ON
THE CURRENT ACTIVITY BUT THE HRRR AND LATEST WRF-ARW SEEM TO HAVE
DECENT TRENDS. WRF IS MUCH FASTER WITH THE CONVECTION BUT MAY HAVE
THE RIGHT AREAS. HRRR SEEMS TO HAVE BETTER TIMING BUT WEAKER. FOR
NOW TAFS WILL HAVE PREVAILING -SHRA/SHRA AFTER 04/05Z. COULD SEE
AN UPGRADE TO TS DEPENDING ON THE EVOLUTION OF THIS SYSTEM AND
WITH THE APPROACH OF A COLD FRONT. COLD FRONT CURRENTLY RUNS FROM
THE ARKLATEX INTO NW HILL COUNTRY. SHORT WAVE KICKING OFF CURRENT
ROUND OF CONVECTION IN C TX SHOULD ALSO MOVE INTO THE AREA AROUND
MIDNIGHT. ALL POINTS TO POSSIBILITY OF ORGANIZED CONVECTION BUT
UNCERTAIN AS TO WHERE IT WILL MAKE MOST IMPACT FOR SE TX
TERMINALS. MAY GET SOME IFR CIGS AS BOUNDARY LAYER COOLS WITH
HIGHER LOW LEVEL MOISTURE. MAY AT LEAST GET MIX OF SHOWERS AND
RESTRICTED VSBY AHEAD AND ALONG THE FRONT. EXPECT CIGS TO LIFT
LATE TOMORROW MORNING WITH FRONT PASSING.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 62 81 58 82 58 / 60 40 10 10 10
HOUSTON (IAH) 64 80 63 83 60 / 60 50 10 10 10
GALVESTON (GLS) 69 78 69 80 67 / 60 60 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: FORT BEND...GRIMES...HARRIS...LIBERTY...MONTGOMERY...
POLK...SAN JACINTO...WALKER...WALLER.
GM...NONE.
&&
DISCUSSION...40
AVIATION/MARINE...39Hazardous weather outlook, May 10, 5:31 AM CDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 531 AM CDT FRI MAY 10 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-111045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 531 AM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...LOCALLY HEAVY RAIN AND SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... .DAY ONE...TODAY AND TONIGHT THE NEXT UPPER LEVEL DISTURBANCE AND ASSOCIATED SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO THE REGION FROM CENTRAL TEXAS LATER THIS MORNING AND AFTERNOON. MOST LOCATIONS WILL SEE AVERAGE RAINFALL AMOUNTS BETWEEN 1/2 AND 1 INCH. HOWEVER...THE WEATHER PATTERN ALSO SUPPORTS TRAINING STORMS THAT CAN PRODUCE LOCALIZED VERY HEAVY RAINFALL. YESTERDAY AND LAST NIGHT...SWATHS OF 3 TO 7 INCH AMOUNTS WERE OBSERVED AND SIMILAR AMOUNTS ARE AGAIN POSSIBLE TODAY. CONFIDENCE AS TO EXACTLY WHERE AND WHEN THIS WILL OCCUR IS LOW. LOCATIONS THAT HAVE ALREADY RECEIVED HEAVY RAIN ARE AT A GREATER RISK OF FLOODING SHOULD SIMILAR DOWNPOURS OCCUR THERE TODAY. ANOTHER DISTURBANCE IS FORECAST TO MOVE ACROSS SOUTHERN PARTS OF THE REGION TONIGHT. AREAS GENERALLY SOUTH OF I-10...AND OFFSHORE...APPEAR TO HAVE THE BETTER CHANCES OF SEEING HAZARDOUS WEATHER WITH THIS DISTURBANCE. THE PRIMARY WEATHER THREAT THROUGH TONIGHT WILL BE FLOODING ASSOCIATED WITH LOCALIZED HEAVY RAINFALL. A FEW ISOLATED SEVERE STORMS ARE ALSO POSSIBLE WITH SOME DAMAGING WINDS AND HAIL. MARINERS SHOULD EXPECT HIGHER WINDS AND SEAS NEAR STORMS...ESPECIALLY LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT AND ASSOCIATED SHOWERS AND STORMS DESCRIBED ABOVE SHOULD PUSH OFFSHORE SATURDAY MORNING AND AFTERNOON...ENDING THE THREAT OF HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. WE ALSO ENCOURAGE REPORTS OF SIGNIFICANT WEATHER VIA TWITTER. OUR USERNAME IS @NWSHOUSTON.
In the hours before
Special weather statement, May 10, 8:17 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
817 PM CDT FRI MAY 10 2013
TXZ195>197-110215-
BURLESON TX-BRAZOS TX-WASHINGTON TX-
817 PM CDT FRI MAY 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...WESTERN BRAZOS...AND
NORTHERN WASHINGTON COUNTIES...
AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS DEVELOPING ALONG AND NORTH OF HIGHWAY 21 ACROSS
NORTHERN BURLESON COUNTY. THE STORMS WERE MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH AS THESE
DEVELOPING STORMS STRENGTHEN.
LOCATIONS IMPACTED INCLUDE...
CALDWELL...SOMERVILLE...AND SNOOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .
&&
LAT...LON 3073 9662 3070 9655 3074 9647 3079 9643
3032 9618 3030 9667 3032 9669 3032 9674
3039 9679 3046 9690 3053 9691 3055 9695
TIME...MOT...LOC 0111Z 248DEG 20KT 3040 9714
40Special weather statement, May 10, 9:23 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
923 PM CDT FRI MAY 10 2013
TXZ195-196-110315-
BURLESON TX-BRAZOS TX-
923 PM CDT FRI MAY 10 2013
...SPECIAL WEATHER STATEMENT...
AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM ABOUT 5 MILES NORTH OF DEANVILLE TO 9
MILES EAST OF CALDWELL...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS...WIND GUSTS UP TO 30 MPH...AND HEAVY
RAINFALL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...CALDWELL...SNOOK...AND WIXON VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3073 9662 3070 9655 3074 9647 3084 9640
3087 9631 3044 9613 3032 9674 3039 9679
3046 9690 3053 9691 3055 9696
TIME...MOT...LOC 0216Z 261DEG 14KT 3054 9654
40Special weather statement, May 10, 10:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1010 PM CDT FRI MAY 10 2013 TXZ195>198-212-110400- BURLESON TX-BRAZOS TX-WALLER TX-WASHINGTON TX-GRIMES TX- 1010 PM CDT FRI MAY 10 2013 ...STRONG THUNDERSTORM FOR EASTERN BURLESON...SOUTHERN BRAZOS...NORTHWESTERN WALLER...WASHINGTON AND SOUTHWESTERN GRIMES COUNTIES UNTIL 1100 PM CDT... AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF SOMERVILLE...OR 11 MILES NORTH OF BRENHAM...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLLEGE STATION...BRENHAM...NAVASOTA...HEMPSTEAD...SOMERVILLE...SNOOK AND BURTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE WITH THESE STORMS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3065 9654 3063 9595 3006 9600 3016 9660 TIME...MOT...LOC 0305Z 275DEG 20KT 3033 9640 39
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:17 PM CDT | Special Weather Statement | HGX | Burleson | 58 min |
| May 10, 9:01 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson | 3 hr |
| May 10, 9:23 PM CDT | Special Weather Statement | HGX | Brazos, Burleson | 52 min |
| May 10, 11:03 PM CDT | Special Weather Statement | HGX | Brazoria | 42 min |
| May 10, 11:14 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend | 31 min |
| May 10, 11:35 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty | 55 min |
| May 10, 11:41 PM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Harris, Liberty | 2 hr |
| May 10, 11:43 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 32 min |
| May 10, 11:45 PM CDT | Special Marine Warning | HGX | 60 min | |
| May 11, 12:01 AM CDT | Special Marine Warning | HGX | 59 min | |
| May 11, 12:45 AM CDT | Special Marine Warning | HGX | 60 min |
Nearby
Special Weather Statements in Texas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.